MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC
Model Number 013562
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an acl procedure, when the femoral tunnel was made, in order to prevent serum leakage, the specialist inserted a bone tunnel plug.However, when it was time to remove it, the tip stayed inside.All the pieces were removed.Patient´s health condition is stable.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer supplied images finds the complaint device with the end fractured.The plug shows wear from use and discoloration.Additional images show a stainless steel product tray with smith+nephew labeling.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.Therefore, no further clinical/medical assessment is warranted.The complaint was confirmed, and the root cause was associated with component failure.Factors that may have contributed to the reported event include material degradation from repeated sterilization or improper cleaning techniques.The ifu instructs the user to inspect the device for wear or cracking and to discard the device if any wear is observed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BONE TUNNEL PLUG LARGE 10-11MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15764211
Report Number1219602-2022-01706
Device Sequence Number8246218
Product Code NBH
UDI-Device Identifier03596010091147
UDI-Public03596010091147
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013562
Device Catalogue Number013562
Device Lot Number50521869
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date02/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale